Jump to content

Zithromax


Guest Julia59
 Share

Recommended Posts

Guest Julia59

:) Any experiences with zithromax? I have a bad infection--------sinuses---green---you get the picture---sorry. I have no choice---i have to take something.

My doc has prescribed a three day dose of zithromax----500mg a day .

Doesn't this sound kind of strong?

I put a call into Dr. Grubb's office---but don't know if i'll hear from them.

I'm so weak---I can't imagine a bad reaction on top of this.

Julie :0)

Link to comment
Share on other sites

Julie, I took zithromax just last month for a hideous sinus infection ... I was so sick ... Started out on augmentin, which is a better drug for sinus infections and works to kill more strains ... I was OK with that for a few days and then the runs started and wouldn't stop. So I called the doc and switched to zithromax. (You may recall my thread about taking probiotics with antibiotics... and I did start taking acidophilus along with the zithro and also for my last day on augmentin.)

I had a five-day zithro pak -- 2 pills the first day then 1 a day for 4 more days. Don't remember the milligrams.

It works (at least it did for me)--though don't expect miracles immediately. (It continues to work for quite a while after you stop taking the pills.) I actually think I should have taken a second 5-day pack, because I think I still have some remnants. But I'm getting along OK and think my body will just heal the rest of the way with time.

My guts tolerated zithro WAY better than the augmentin, by the way.

Best with it,

merrill

PS The pots symptoms during this period were worse, but because of the infection and NOT because of the antibiotics. I wouldn't be afraid to take this because of pots ... but that's me and what I know about my body. Everyone's different! but you already know that ... :)

Link to comment
Share on other sites

Guest Julia59

Thanks Merril.

I actually have a 3 day pack----really weird. The pills are 500mg a piece.

My POTs symptoms are already worse.

UUUUGGGGGGGG! I feel like i'm under water.

I also feel the way I do if I go to a smoked filled room---like my air is limited.

Julie :0)

Link to comment
Share on other sites

Zithromax is given in strong loading doses, but has a long half-life, so it stays in your system for a few days beyond your last dose.

For me, it worked like a champ with no side effects...until I became allergic w/ hives a few years ago, it was my antibiotic of choice.

Hope it makes you feel better.

Nina

Link to comment
Share on other sites

Zithromax makes me really anxious and makes my heart race more than usual. I wasn't able to sleep while on it so I quit taking it.

Some people are really helped by it - maybe you'll be one of them! I hope so!

Lisa

Link to comment
Share on other sites

Hi Julie;

I had this same question posted roughly a month ago. I had a bad reaction to the first dose of the Z-pak (Zithromax - 5 day) which my Dr. prescribed for me. The first day dose was 500mg. That was all I took. I was so drained and fatigued I couldn't function. I was whiped out for almost 3 weeks.

On my thread, alot of members suggested talking to the doctor about trying another antibiotic or taking a smaller dose.

I ended up letting the Zithromax wear off and didn't need anything else. My infection hasn't returned.

I hope you find what works best for you. I would suggest bringing it to the attention of your doctor so they can make a note of it in your chart and help you find something that works.

KathyP

Link to comment
Share on other sites

Hi,

I've taken Z-pack many times over the years.. I'm allergic to penicllin can't take biaxin and a lot of others so I 99% of the time I take azithromyacin. The worst I have had with it is stomach problems, so I have to make sure I eat something before I take it.

Link to comment
Share on other sites

Guest Julia59

I was not able to tolerate the zythromax---it also made me anxious, tachy---and wired----but at the same time wiped out---very hard to explain.

It also could be the infection wiping me out. My sinuses feel full behind the ear area, but this has been a issue for a long time, the full ears feeling----which is common with chiari/or chiari disorders. This time I know I have atleast a slight infection because of the green discharge. I took the first dose and had a rough night---so much so we went for a ride to the ER near my house at MUO---where Dr. Grubb's office is.

I called their office as I didn't know why I was having a reaction so quickly----gagging, bloated, gas, then of course I had to go to the bathroom. Then I was tachy also---but not severely. But all of this also made me anxious. We ended up bypasssing the ER---and I went to the gift shop at the hospital and then sat for a little while to get my bearings. We went home---and I was full of anxiety. It passed after about an hour of so. The next day I thought, maybe i'll try it again on the lower 250 dose, as I called the pharmacy to go from the tri-pak to the five day pack. It wasn't that bad, but my POTS symptoms were getting worse---I really didn't know what to do.

Last night I decided to stop taking the z-pak to see what happened. I know my infection started with a virus---so i'm hoping it runs it's course soon. I still feel quite weak and winded, but I notice I get a little stronger each day.

Such a big fuss---I know. It's just plain stupid what a common cold can do to us.

Usually it's not this bad for me.

If I get worse, I guess i'll have to try something else. I just can't figure out why an antibiotic would make my tachy---or anxious---------weird. I checked my BP this morning---97/68---not bad---and HR-68----On the antibiotic---I was afraid to check it.

Julie :0)

Link to comment
Share on other sites

Boy are YOU guys lucky! 00000003.gif

Zithromax was the drug I just had to stop b/c of how much lyme it was killing and causing me to have SERIOUS dizziness and BP problems.

I was on 500mg a day (in two doses) for 4 weeks. That is on top of an antimalarial drug called mepron. Most of us (lymies) have to take zith like this for months at a time. It is super powerful and can really mess you up!

fahr39.gif

Interesting that someone brought this up on THIS forum.

I was wondering if my symptoms I was having were due to the zith, or the lyme or something else??

Still trying to figure that out.

Just popping in here to see what I learn.

Thank you for allowing me.

Trails 17.gif

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...